Psycho-Babble Medication Thread 248190

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

PLEASE: Need suppport - going through a set-back

Posted by jerrympls on August 5, 2003, at 2:31:59

Yes yes yes - I posted earlier the wonders of Nardil - well - I guess on any med - miracle or not - one can have set-backs. I need some support. I was feeling so much better and now the bottom has dropped out. I'm missing work, not talking to family or friends. Part of it is due to stress at work because my supervisor is a complete witch. I *hate* her - and I know that's a strong word - but it's how I feel right now. I have to take klonopin just to deal with her constant nagging. I like my job, but I hate her as my supervisor and dread going to work again. I don't know what to do. I don't feeel I have the strength to find another job. I'm barely able to work now as it is and I don't think I have any sort of disability plan.

I just need some support from you guys/gals. You've always been there for me....I need some words of encouragement..advice maybe...I wish I had someone to hug...I know it sounds cheesy....but I have no one close in my life who would hug me.

Any support would be greatly appreciated.
Thanks you guys/girls.......

Jerry....

 

Re: PLEASE: Need suppport - going through a set-back jerrympls

Posted by daizy on August 5, 2003, at 12:04:48

In reply to PLEASE: Need suppport - going through a set-back, posted by jerrympls on August 5, 2003, at 2:31:59

*Hugs*

Its a shame that you are having problems at work the same time as you feel the medication isnt working either. Sounds like you need to have a holiday to forget about work stress for a bit. How long have you been on the meds for? I know how you feel, Im having a bit of a slump with my meds at the moment. Hope you feel better!

 

Re: PLEASE: Need suppport - going through a set-back

Posted by T_R_D on August 5, 2003, at 13:24:47

In reply to PLEASE: Need suppport - going through a set-back, posted by jerrympls on August 5, 2003, at 2:31:59

*HUG*

 

Re: PLEASE: Need suppport - going through a set-back jerrympls

Posted by KimberlyDi on August 5, 2003, at 16:49:27

In reply to PLEASE: Need suppport - going through a set-back, posted by jerrympls on August 5, 2003, at 2:31:59

Jerry, Oh HOW I relate to the statement about not having the strength to find another job. Don't worry about what's happening in the future. Handle it one day at a time. I still remember vividly being overwhelmed and feeling despair that nothing will ever change. Life is always changing. Mine did. Focus on keeping your head above water, one day at a time. You have support here. Just keep posting.
:)
I wish you strength,
KDi in Texas

> Yes yes yes - I posted earlier the wonders of Nardil - well - I guess on any med - miracle or not - one can have set-backs. I need some support. I was feeling so much better and now the bottom has dropped out. I'm missing work, not talking to family or friends. Part of it is due to stress at work because my supervisor is a complete witch. I *hate* her - and I know that's a strong word - but it's how I feel right now. I have to take klonopin just to deal with her constant nagging. I like my job, but I hate her as my supervisor and dread going to work again. I don't know what to do. I don't feeel I have the strength to find another job. I'm barely able to work now as it is and I don't think I have any sort of disability plan.
>
> I just need some support from you guys/gals. You've always been there for me....I need some words of encouragement..advice maybe...I wish I had someone to hug...I know it sounds cheesy....but I have no one close in my life who would hug me.
>
> Any support would be greatly appreciated.
> Thanks you guys/girls.......
>
> Jerry....

 

Re: PLEASE: Need suppport - going through a set-back

Posted by maryhelen on August 5, 2003, at 22:02:54

In reply to PLEASE: Need suppport - going through a set-back, posted by jerrympls on August 5, 2003, at 2:31:59

Jerry:

How long have you been on Nardil and at what dose are you on now?

Meds are not an answer to everything we have to deal with, but when they work they sure do help.

I do not think this job is worth alienating yourself from family and friends. It sounds like soon you will not be able to work anyway. In the meantime, if things are so difficult for you, energy or not, you will have to look for another job. I certainly do know the feeling of isolating when we are feeling so bad. Check with your doctor about your meds. It may be that your supervisor is not responsible for everything you are feeling.

Have you spoken to her about how you are feeling? The bottled up resentment, stress and anger takes an enormous amount of energy and zaps us, affecting our daily lives. Honesty, eye contact, no arguing, but just letting your supervisor know how you are feeling may lift a load off your shoulders, even if nothing changes. Use "I feel statements" rather than 'you make me feel like'..... No one can 'make' you feel a certain way. Does she have a supervisor? How do other employees feel?

I just went through a similar situation with my boss. It consumed me. It seemed that I was the only one that thought it was such a big deal. Unless you are going through it, it is easy for others to say 'let it go'. I couldn't. I had to take a step back and handle it the way that I felt best. I had a conversation with her. How I was able to keep my composure is beyond me, but I could not allow this person to take control of my life. I have worked too hard, too long, been so lonely in my illness and I am returning to work after a 2 1/2 year abscense, which is hard enough. I don't know if I will ever learn to relax, know things have a way of working out, instead of thinking my world is coming to and end. By the way, after everything that happened, she left.

I know it is easy for me to say but you have to take back your power. Do not give it away to someone else. For all you know, your supervisor may not even know how badly she is affecting you. I really do think that you should speak to her.

I do support you. I do encourage you. I know what it feels like to need a hug and I can relate to what you are going through.

Please take care of yourself, check your meds with your doctor, and know that this is a set-back and you can fight your way out of it, as I am sure you have done many times before.

maryhelen

 

Re: PLEASE: Need suppport - going through a set-ba

Posted by jerrympls on August 6, 2003, at 23:51:45

In reply to Re: PLEASE: Need suppport - going through a set-back, posted by maryhelen on August 5, 2003, at 22:02:54

Thank you all SOOOO much for what you have written. I knew I could count on you.

All of you mentioned one thing that really stands out: being honest with my supervisor, using "I feel..." statements, being direct and not letting this person take control of my life.

And again - you're all correct when you say that medication is not the whole picture - how true! However, I think - for some unknown reason - it felt as if my meds gave out all the sudden. The Nardil had been working so well. For those who asked, I'm at 60mg of the Nardil. I also take 1mg of Klonopin TID.

Today I was ready to quit my job tomorrow, then I started to feel a bit better about things after talking with friends and reading your posts. So, I don't think I will be quitting anytime soon. But I DO need to not let my supervisor take over my life. Sometimes she gets in my head and I get angry because I haven't let her know that so-and-so upset me, etc. Other employees have left because of her and I think she's gotten the hint and has been working hard to be a better manager. But it's like somedays she nags and nags and bitches and complains and expects me to make everything right for her. Then other days she is my best friend and very nice and sympathetic.

Anyway, I see my psych doc tomorrow and will talk about meds. I'm also going to be set up to see a therapist as well - which I REALLY need right now.

This is a little off the subject - but has anyone been on more than 60mg of Nardil? I've read that some need to be on at least 90mg. Nardil has been the best med for me in a long time and I won't geive up on it. So, we'll see.

Again, thank you so much for your support!!! I so greatly appreciate it.

Thanks
Jerry

 

Re: PLEASE: Need suppport - going through a set-ba

Posted by jerrympls on August 6, 2003, at 23:59:19

In reply to Re: PLEASE: Need suppport - going through a set-back, posted by maryhelen on August 5, 2003, at 22:02:54

OH I forgot to mention that I have been on the Nardil since the middle of June. My doc just uped the dose and I've been at 60mg for about 5 days now.

So, yeah, I have a ways to go before it should really kick in.

Thanks
Jerry

 

Way to go Jerry jerrympls

Posted by KimberlyDi on August 7, 2003, at 17:25:26

In reply to Re: PLEASE: Need suppport - going through a set-ba, posted by jerrympls on August 6, 2003, at 23:51:45

Sounds like you've centered yourself... much more balanced. The ability to do that came from within you. You can do it. :) Keep posting!
KDi in Texas


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.